The use of DPP-4 inhibitor diabetes drugs is associated with increased risk for inflammatory bowel disease (IBD). This is according to an observational study published on March 21, 2018 by The BMJ medical journal article.
From the Discussion part of this March 2018 BMJ article, “Dipeptidyl peptidase-4 inhibitors and incidence of inflammatory bowel disease among patients with type 2 diabetes: population based cohort study”:
Use of dipeptidyl peptidase-4 inhibitors was associated with an overall 75% increase in risk of inflammatory bowel disease. In secondary analyses, the association was particularly elevated between three and four years of use and between two and four years after the start of dipeptidyl peptidase-4 inhibitor treatment. This gradual increase in the risk is consistent with the hypothesis of a possible delayed effect of the use of dipeptidyl peptidase-4 inhibitors on the incidence of inflammatory bowel disease.
The following relative new medicines are classified as DPP-4 inhibitor diabetes drugs:
Janumet (sitagliptin / metformin HCl)
Janumet XR (sitagliptin / metformin HCl)
Jentadueto (linagliptin / metformin HCl)
Glyxambi (empagliflozin / linagliptin)
Kombiglyze XR (saxagliptin and metformin)
Qtern (dapagliflozin and saxagliptin)
Kazano (alogliptin and metformin)
Oseni (alogliptin and pioglitazone)
We will continue to monitor the safety profile of these DPP-4 diabetes drugs.[View article at original source]